[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Low feeling/not low

-----Original Message-----
From: James P Lyons <email @ redacted>
To: email @ redacted <email @ redacted>
Date: Tuesday, July 28, 1998 9:33 AM
Subject: [IP] Low feeling/not low

>I get the feeling like i'm low... the meter tels me i'm 85...the feeling
>doesn't go away, an hour and a half later, I give up, eat, and check (all
>at once) and i'm 60.  At the same time, I will put off a meal or two,
>sleep in till noon, etc etc... check my bg when I want to eat and its
>like 45 and I'm feeling hungry but not low.  My question is this, has
>anyone else noticed that you feel low when the sugar is dropING quickly,
>and have a harder time picking up a low if you settle into it slow?  When
>I bolus a meal, eat, the sugars go up, and come down, typically pretty
>fast.  I feel 'high' on the way up (yet I get to only a whopping 170 i'm
>still a newbie to a pump...so this is fantastic for me) and then drop
>like a rock back to 80 or below...I feel high while its rising fast, and
>low while its falling fast...but i'm not actually high or low.  Anyone
>else notice this?

I also feel like I'm "going" high before bg actually reflects it.  I
recently tried ADDING  like amounts of bolus when the trend is upwards...and
it's still not enough, though I am sure I peak at less than I would have

For instance, this week on vacation two hours after a meal of fried stuff
and a frozen margarita, my bg went from 94 to 171 within 40 minutes.  My
algorithm specifies 1 unit H per 40 units mg/dl above 120.  So I bolused
three units because I assumed I was going higher.  I eventually measured
about 210 and bolused another unit and a half before it began receding,
first to 189, then 181 and down.

Feeling like going low I don't get until I get very low.  Which isn't nearly
as low, often, or severe as when I used long acting insulin.  Where I would
go harmfully low monthly it has been eight months (since when I started
pumping) that I have not had what I consider a dangerous (I.E., losing
control, consciousness, getting physically injured, etc.) hypo.

However, my endo told me he wants me to lower my basals by .1unit because of
occasional readings below 70.  My feeling is that they resulted from over
bolusing rather than over basaling, and since I seem to have level bg during
fasts, so I'm resisting.

Could your lows result from the same cause?

email @ redacted

Insulin-Pumpers website http://www.bizsystems.com/Diabetes/
For subscribe / unsubscribe information,
send the next two lines in a message
to the e-mail address: email @ redacted